Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 48, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 14, 2021, 6:16 PM CDT for 4 counties in Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 14, 2021, 6:35 PM CDT
- In force
- 19 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bee County, TX, Goliad County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 63 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294
WUUS54 KCRP 142316
SVRCRP
TXC025-175-391-409-150000-
/O.NEW.KCRP.SV.W.0048.210614T2316Z-210615T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
616 PM CDT Mon Jun 14 2021
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
North central San Patricio County in south central Texas...
South central Goliad County in south central Texas...
West central Refugio County in south central Texas...
Southeastern Bee County in south central Texas...
* Until 700 PM CDT.
* At 615 PM CDT, a severe thunderstorm was located near Blanconia, or
13 miles northwest of Refugio, moving southwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Skidmore, Papalote and Blanconia.
This includes US Highway 181 between mile markers 600 and 612.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2850 9751 2841 9733 2811 9750 2823 9778
TIME...MOT...LOC 2315Z 033DEG 19KT 2841 9747
HAIL...1.00IN
WIND...60MPH
$$
TE1 follow-up statement
550
WWUS54 KCRP 142335
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
635 PM CDT Mon Jun 14 2021
TXC025-175-391-409-142345-
/O.CAN.KCRP.SV.W.0048.000000T0000Z-210615T0000Z/
San Patricio TX-Goliad TX-Refugio TX-Bee TX-
635 PM CDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN PATRICIO...
SOUTH CENTRAL GOLIAD...WEST CENTRAL REFUGIO AND SOUTHEASTERN BEE
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2850 9751 2841 9733 2811 9750 2823 9778
TIME...MOT...LOC 2334Z 033DEG 19KT 2832 9754
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 14, 2:45 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 245 PM CDT Mon Jun 14 2021 .SHORT TERM (Tonight through Tuesday Night)... Hot and humid conditions will continue this afternoon with heat indices 105-109 across the Coastal Bend. Expect isolated showers and thunderstorms across the northeast Coastal Bend late this afternoon and evening as a weak S/W moves through. Moisture (PWATs 1.9") and instability (mixed layer capes 3000 j/kg) is highest in that area and the cap is weakest. Storms were currently moving SW across Wharton and Matagorda Counties and could approach Victoria and Calhoun Counties by 5pm. Given the environmental conditions a strong storm is possible. Convection should dissipate after sunset and winds become light and variable. This will allow for areas of fog to develop late tonight/toward sunrise Tuesday. Some patchy dense fog will be possible 10-13z Tue. Continued hot and mostly dry on Tuesday with temperatures/heat indices a degree or two less than today. Another mid level S/W will cross the NE Coastal Bend resulting in isolated/scattered showers and thunderstorms in the afternoon, mainly over the Victoria area. Winds will be light and variable, becoming onshore around 10 knots in the afternoon. Areas/Patchy fog is expected again Tuesday Night across the Coastal Plains. && .LONG TERM (Wednesday through Monday)... The upper air pattern at the beginning of the long term period will be dominated by a 600 decameter ridge over the Four Corners region. After some early morning fog Wednesday morning, a shortwave trough moving under this ridge will skirt southwest along the Texas coast. This may allow for a few showers to develop, but expect most activity to remain relegated to the sea breeze during the late morning and afternoon hours across the coastal counties. Similar conditions are expected again on Thursday with a few showers or storms developing along the sea breeze. Expect heat to persist both days with afternoon heat index values in the 100-105 degree range. Attention for Thursday into the weekend will focus on the evolution of an elongated trough currently located in the Bay of Campeche. Satellite imagery through the course of today has shown shower and thunderstorm activity associated with this feature remains largely disorganized. ASCAT passes have unfortunately missed sampling the bay this afternoon, but surface observations still indicated the presence of the surface trough. 850-250 MB shear analysis shows a corridor of very strong wind shear stretching from south of Brownsville to the Yucatan Peninsula and the presence of this shear axis will likely keep the surface trough disorganized and stationary over the next 48 hours. However, as mid-level ridging shifts westward on Thursday and an upper level trough develops and elongates along the Texas coast, the Bay of Campeche trough is expected to lift northward towards the central Gulf of Mexico and eventually the northern Gulf of Mexico by Friday. Global deterministic and ensemble guidance remains consistent in this general northward trend in movement with the trough developing into a surface low and likely a tropical depression by Friday as it interacts with an easterly moving wave from the Caribbean. Increasing shear along the Texas coast, however, may contribute to a rather lop-sided or asymmetrical system, with the majority of rain and wind on the north and east side of whatever develops. Have maintained consistency with the previous forecast and continued to advertise increasingly hazardous marine conditions as swell from this system arrives by Friday. Hazardous beach and marine conditions may continue through Sunday before improving. In the wake of this system, expect heat to build across South Texas. && .MARINE... Isolated showers and thunderstorms will be possible along the coast mainly north of Port Aransas late this afternoon and Tuesday afternoon with the onshore flow remaining weak. Light onshore winds continue through mid-week, becoming northeasterly and moderate Friday into Saturday as a low pressure system into the northern Gulf of Mexico. The National Hurricane Center indicates this system has a high chance of becoming a tropical depression late in the week. Small Craft Advisory conditions may begin over the offshore waters Friday afternoon due to increasing swells. Isolated showers and thunderstorms will be possible Wednesday through Thursday night, becoming scattered Friday through Saturday Night. Mariners should monitor the latest information from the National Hurricane Center. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 75 93 75 91 75 / 0 10 0 20 0 Victoria 74 94 74 93 73 / 20 30 20 20 0 Laredo 76 99 75 98 74 / 0 10 0 10 0 Alice 72 95 73 94 72 / 0 10 0 20 0 Rockport 77 92 78 91 77 / 10 10 0 20 0 Cotulla 76 99 77 98 75 / 10 10 10 10 0 Kingsville 73 93 74 92 73 / 0 10 0 10 0 Navy Corpus 79 90 79 89 78 / 10 10 0 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && JM/75...SHORT TERM MSH/98...LONG TERM
Hazardous weather outlook, Jun 14, 3:11 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 311 PM CDT Mon Jun 14 2021 TXZ229>234-239>247-342>347-442-443-447-152015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 311 PM CDT Mon Jun 14 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Isolated thunderstorms will be possible over the Victoria Crossroads this afternoon and evening. Afternoon heat indices from 105-109 degrees are possible this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms will be possible over the northern Coastal Bend to the Victoria Crossroads Tuesday and Wednesday. Afternoon heat indices from 105-109 degrees are possible across South Texas Tuesday and Wednesday. Isolated thunderstorms will be possible Friday with scattered thunderstorms possible this weekend over the coastal plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-152015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 311 PM CDT Mon Jun 14 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Isolated thunderstorms will be possible mainly north of Port Aransas this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible Tuesday through Thursday with scattered thunderstorms possible Friday into the weekend. Small Craft Advisory conditions will be possible over the Gulf waters Friday afternoon into the weekend.
In the hours before
Special weather statement, Jun 14, 5:11 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
511 PM CDT Mon Jun 14 2021
TXZ233-234-246-247-346-142300-
Inland Calhoun-Victoria-Coastal Refugio-Inland Refugio-Goliad-
511 PM CDT Mon Jun 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CALHOUN...
VICTORIA...GOLIAD AND CENTRAL REFUGIO COUNTIES...
At 510 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Salem to near Placedo. Movement was
south at 65 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Victoria, Refugio, Goliad, McFaddin, Guadalupe, Fannin, Quintana,
Victoria Colony Creek Country Club, Weesatche, Weser, Nursery,
Victoria Riverside Park, Victoria College, Victoria Mall, Saxet
Lakes, Brentwood Subdivision, Salem, Telferner, Downtown Victoria and
Fordtran.
This includes the following highways...
US Highway 183 between mile markers 626 and 668.
US Highway 59 between mile markers 628 and 672.
US Highway 77 between mile markers 560 and 624.
US Highway 87 between mile markers 798 and 830.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2906 9694 2906 9692 2867 9675 2828 9707
2827 9712 2826 9712 2825 9713 2824 9711
2809 9723 2880 9756 2891 9738 2890 9734
2887 9730 2910 9698
TIME...MOT...LOC 2210Z 008DEG 55KT 2903 9695 2863 9680
TELocal storm report, Jun 14, 5:16 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 PM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 3 WNW PORT LAVACA 28.63N 96.67W
06/14/2021 CALHOUN TX TRAINED SPOTTER
MULTIPLE 3 TO 6 INCH TREE LIMBS DOWN, HEAVY
MACHINERY IN YARD MOVED.
&&
DSVLocal storm report, Jun 14, 5:24 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 PM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST AUSTWELL 28.39N 96.84W
06/14/2021 E60 MPH REFUGIO TX CO-OP OBSERVER
GUSTS ESTIMATED NEAR 60 MPH.
&&
DSVSpecial weather statement, Jun 14, 5:57 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 557 PM CDT Mon Jun 14 2021 TXZ232-233-244-246-142345- Inland San Patricio-Bee-Inland Refugio-Goliad- 557 PM CDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SAN PATRICIO... SOUTH CENTRAL GOLIAD...WEST CENTRAL REFUGIO AND SOUTHEASTERN BEE COUNTIES... At 557 PM CDT, a strong thunderstorm was located near Blanconia, or 14 miles east of Beeville, moving southwest at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Skidmore, Papalote and Blanconia. This includes US Highway 181 between mile markers 598 and 612. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2853 9756 2845 9737 2811 9751 2823 9778 TIME...MOT...LOC 2257Z 026DEG 15KT 2843 9751 TE
Local storm report, Jun 14, 5:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 PM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM LIGHTNING VICTORIA 28.82N 96.98W
06/14/2021 VICTORIA TX BROADCAST MEDIA
KAVU TELEVISION HAD A CLOUD TO GROUND
LIGHTING STRIKE.
&&
JMSpecial weather statement, Jun 14, 6:03 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 603 PM CDT Mon Jun 14 2021 TXZ232-233-142345- Bee-Goliad- 603 PM CDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GOLIAD AND EAST CENTRAL BEE COUNTIES... At 602 PM CDT, a strong thunderstorm was located over Goliad, moving southwest at 35 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Goliad, Berclair and Normanna. This includes the following highways... US Highway 181 near mile marker 582. US Highway 183 between mile markers 636 and 650. US Highway 59 between mile markers 658 and 690. If outdoors, consider seeking shelter inside a building. LAT...LON 2878 9737 2868 9722 2835 9751 2854 9779 TIME...MOT...LOC 2302Z 041DEG 29KT 2867 9735 TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:01 PM CDT | Special Weather Statement | CRP | Calhoun | 59 min |
| Jun 14, 4:56 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 49 min |
| Jun 14, 5:05 PM CDT | Special Marine Warning | CRP | 25 min | |
| Jun 14, 5:11 PM CDT | Special Weather Statement | CRP | Goliad, Refugio, Victoria | 49 min |
| Jun 14, 5:24 PM CDT | Special Marine Warning | CRP | 51 min | |
| Jun 14, 5:37 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio | 38 min |
| Jun 14, 5:39 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio, Victoria | 36 min |
| Jun 14, 5:57 PM CDT | Special Weather Statement | CRP | Bee | 48 min |
| Jun 14, 6:03 PM CDT | Special Weather Statement | CRP | Goliad | 42 min |
| Jun 14, 6:27 PM CDT | Special Marine Warning | CRP | 48 min | |
| Jun 14, 6:43 PM CDT | Special Weather Statement | CRP | Bee, Live Oak | 47 min |
| Jun 14, 6:47 PM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.